Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 15, 2016, 4:08 PM EDT for Monroe County, Georgia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2016, 4:08 PM EDT (20:08 UTC)
- Expired
- Jun 15, 2016, 4:30 PM EDT
- In force
- 22 min
- Issued by
- NWS Atlanta, GA
County Monroe County, GA
The radar
The Robins AFB radar (KJGX), 61 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
306
WWUS82 KFFC 152008
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
408 PM EDT WED JUN 15 2016
GAZ071-072-152030-
JONES GA-MONROE GA-
408 PM EDT WED JUN 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JONES AND MONROE
COUNTIES UNTIL 430 PM EDT...
AT 407 PM EDT...A STRONG THUNDERSTORM WAS NEAR FORSYTH...MOVING EAST
AT 20 MPH.
HAZARD...40 TO 50 MPH WIND...NICKEL SIZED HAIL AND FREQUENT CLOUD
TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
FORSYTH...JULIETTE...PLANT SCHERER...JARRELL PLANTATION AND DAMES
FERRY.
LAT...LON 3299 8399 3313 8397 3314 8382 3313 8382
3316 8364 3304 8361 3295 8367
TIME...MOT...LOC 2007Z 270DEG 19KT 3306 8388
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 15, 3:22 PM EDT, 46 minutes earlier.
Area forecast discussion, Jun 15, 3:22 PM EDT, 46 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 322 PM EDT WED JUN 15 2016 .SHORT TERM /Tonight through Friday/... Primary concern in the short term period is likelihood and intensity of convection through tonight and again Thursday. Diurnal convection weaker today than yesterday due to cooler sfc temps, low mid level lapse rates/moist adiabatic thermal profiles and resulting lower instability. What convection there is has been efficient and producing brief periods of very heavy rainfall. no hydrologic impacts expected though. Hires model guidance in good agreement for mcs developing in western and central tn this afternoon moving se into AL and possibly NW GA around 00Z. Local WRF NMM core made using our local guidance for PoP problematic so have drawn hourly PoP as best as could be expected based on avg of interpolated CONSAll regional blend and hires model blend. By Thursdsay, pattern shifts to NW flow aloft and shortwave trough would be located well SE of CWA. Could see a few storms in the afternoon in SE counties but north GA may end up dry. Friday flow aloft becomes even more northerly and another shortwave moving into TN valley by 12Z fri. Typically troposphere is more dry in these patterns so coverage of convection on friday would be low but suspect that it favors late afternoon and evening complex of storms. May need to bump PoPs up friday afternoon/evening. SNELSON .LONG TERM /Friday Night through Wednesday/... Current forecast on track. Made minor tweaks to the temperature grids. Otherwise no other changes planned. Previous discussion follows... 17 LONG TERM /Thursday Night through Tuesday/... The extended forecast starts off with the upper level longwave trough and associated wave pushing off the GA coast Thu night. By Friday/Saturday the ECMWF and the GFS show some drier air moving into the area which should help to limit shower and thunderstorm development for the weekend but things are very different by the beginning of next week. The ECMWF continues to be the most consistent over the past few days showing a drier forecast sat through Tuesday. The GFS shows the same drier airmass over the area for the weekend...but the GFS shows a closed low developing just off the GA/FL coast Sunday night then moving NW across GA Monday. This model solution would bring increased showers and thunderstorms back to the area for Mon and Tuesday. These are two very different outcomes so for now am still leaning towards the ECMWF because of its consistency. Will need to watch further model updates to try and get a better handle on this situation before making any changes in the forecast. 01 && .AVIATION... 18Z Update... Based on near term radar and satellite trends, have continued tempo for ts thru 22z or so. tsra not as vigorous or widespread as yesterday but expected to increase over next few hours. should dissipate by 00z. activity after 00z not expected to affect taf sites. mvfr cigs likely after 09z at most sites which should dissipate by 14z. sfc winds will remain on west component thru 00z fri. //ATL Confidence...18Z Update... Medium confidence on TSRA likelihood and timing high confidence on all other elements SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 73 95 74 94 / 40 20 20 30 Atlanta 73 93 76 92 / 40 30 20 30 Blairsville 68 88 67 84 / 40 20 20 20 Cartersville 71 93 72 92 / 50 20 20 20 Columbus 73 92 75 96 / 40 40 20 30 Gainesville 73 91 73 90 / 30 20 20 20 Macon 73 93 73 97 / 40 30 30 30 Rome 72 94 72 92 / 70 20 20 20 Peachtree City 72 93 72 94 / 40 30 20 30 Vidalia 75 90 75 96 / 30 40 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....17 AVIATION...SNELSON
Hazardous weather outlook, Jun 15, 4:37 AM EDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 437 AM EDT WED JUN 15 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-160845- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 437 AM EDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. .WEATHER HAZARDS EXPECTED... SCATTERED THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. ISOLATED STRONG TO SEVERE STORMS COULD PRODUCE DIME SIZE HAIL OR LARGER AND GUSTS OF 40 TO 60 MPH THIS AFTERNOON AND EVENING. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL BE BETWEEN 2PM AND 10PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED THROUGH SATURDAY. SOME STORMS MAY BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 15, 1:25 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
125 PM EDT WED JUN 15 2016
GAZ093-095-105>108-151815-
MACON GA-CRISP GA-WILCOX GA-HOUSTON GA-DOOLY GA-PULASKI GA-
125 PM EDT WED JUN 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MACON...NORTHEASTERN
CRISP...WILCOX...HOUSTON...DOOLY AND PULASKI COUNTIES UNTIL 215 PM
EDT...
AT 124 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR DOOLING TO NEAR CORDELE...AND MOVING NORTHEAST AT
30 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
PERRY...CORDELE...HAWKINSVILLE...VIENNA...ABBEVILLE...UNADILLA...
MONTEZUMA...ROCHELLE...BYROMVILLE...PINEVIEW...PINEHURST...PITTS...
LILLY...DOOLING...ANTIOCH CHURCH...HARTFORD...PULASKI STATE
PRISON...CEDAR CREEK...RICHWOOD AND GROVANIA.
LAT...LON 3186 8372 3226 8410 3256 8357 3240 8349
3240 8350 3239 8348 3202 8329 3201 8330
3199 8328 3199 8329 3195 8326 3188 8322
TIME...MOT...LOC 1724Z 240DEG 25KT 3223 8400 3194 8373Special weather statement, Jun 15, 1:54 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
154 PM EDT WED JUN 15 2016
GAZ083-095-096-105-107>109-151845-
TWIGGS GA-DODGE GA-BLECKLEY GA-WILCOX GA-HOUSTON GA-DOOLY GA-
PULASKI GA-
154 PM EDT WED JUN 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TWIGGS...DODGE...
BLECKLEY...NORTHWESTERN WILCOX...HOUSTON...NORTHEASTERN DOOLY AND
PULASKI COUNTIES UNTIL 245 PM EDT...
AT 154 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF PERRY TO NEAR PINEVIEW...AND
MOVING NORTHEAST AT 30 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
PERRY...COCHRAN...EASTMAN...HAWKINSVILLE...ABBEVILLE...UNADILLA...PIN
EVIEW... CHAUNCEY...UNION...HARTFORD...PULASKI STATE PRISON...CEDAR
CREEK... GROVANIA...OCMULGEE PUBLIC FISHING AREA...ROYAL...POPE
CITY...MOBLEY CROSSING...HAYNEVILLE...OCMULGEE BANKS AND HOUSTON
LAKE.
LAT...LON 3232 8384 3232 8385 3236 8385 3236 8386
3238 8386 3238 8384 3240 8384 3266 8341
3211 8300 3196 8344
TIME...MOT...LOC 1754Z 234DEG 25KT 3236 8381 3205 8344Special weather statement, Jun 15, 4:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
408 PM EDT WED JUN 15 2016
GAZ071-072-152030-
JONES GA-MONROE GA-
408 PM EDT WED JUN 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JONES AND MONROE
COUNTIES UNTIL 430 PM EDT...
AT 407 PM EDT...A STRONG THUNDERSTORM WAS NEAR FORSYTH...MOVING EAST
AT 20 MPH.
HAZARD...40 TO 50 MPH WIND...NICKEL SIZED HAIL AND FREQUENT CLOUD
TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
FORSYTH...JULIETTE...PLANT SCHERER...JARRELL PLANTATION AND DAMES
FERRY.
LAT...LON 3299 8399 3313 8397 3314 8382 3313 8382
3316 8364 3304 8361 3295 8367
TIME...MOT...LOC 2007Z 270DEG 19KT 3306 8388The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 10:43 PM EDT | Special Weather Statement | FFC | Emanuel | 32 min |
| Jun 15, 1:25 PM EDT | Special Weather Statement | FFC | Crisp, Dooly, Houston, Pulaski, Wilcox | 50 min |
| Jun 15, 1:54 PM EDT | Special Weather Statement | FFC | Bleckley, Dodge, Houston, Pulaski, Wilcox | 51 min |
| Jun 15, 7:27 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker | 63 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.